As it turned out, my Tardive Dyskinesia was getting worse and worse, bad enough so that people were noticing. My tongue was making my jaw move to the point that people assumed that my teeth were chattering, and said, “Gee, you look very cold!” or something to that effect. Or they gave me strange looks on the bus. Perhaps, also, the TD was getting into my jaw, but of this I am uncertain.
Well, Dr. P and I decided finally that it was time to lower the Thorazine. Because of insurance (jeepers!) I am only allowed the 200 mg size of Thorazine, and I can’t cut them in half, so I am taking 400/600 every other day. It’s working out okay, but I suspect it’s too soon to really draw any definite conclusions.
However, the good news is this: The TD has nearly stopped. Whereas previously, it went on all day long, just about all of the time, now it is happening rarely, and not as violently as to make my jaw move at all. In fact, I got no TD on Saturday until around 7pm. I phoned everyone I had on my speed dial and told them the good news! I was so excited! The sad part was that most people haven’t a clue of the magnitude of this event, but I couldn’t contain myself. I was bubbling over with joy.
Here are my previous blog articles on the growing problem I was having:
Contained in these articles are links to further information on TD. Here’s another You-Tube I found:
I will not be able to raise the Thorazine back to the previous dose of 600. Bringing the dose back up will worsen the TD. It so happens that this is the tendency with many patients. So this has been a decision I have made based on the fact that I have been stable for a long time.
I have been hoping to get off Thorazine entirely.
One problem I have noticed is that I have an increased sensitivity to caffeine. I can drink tea but a strong cup of coffee jazzes me up, and makes me uncomfortable. This is simply something to take note of. If I have to drop coffee altogether, I will be very sad. But I do like tea.